Volume 44, Number 2, March-April 2010
|Page(s)||207 - 230|
|Published online||16 December 2009|
Continuous limits of discrete perimeters
CMAP, École polytechnique, CNRS 91128, Palaiseau, France. email@example.com
2 Dipartimento di Matematica, Facoltà di Ingegneria, Università degli Studi di Brescia, Via Valotti 9, 25133 Brescia, Italy. firstname.lastname@example.org
3 Dipartimento di Matematica, I Facoltà di Ingegneria, Politecnico di Torino, c.so Duca degli Abruzzi 24, 10129 Torino, Italy. email@example.com
We consider a class of discrete convex functionals which satisfy a (generalized) coarea formula. These functionals, based on submodular interactions, arise in discrete optimization and are known as a large class of problems which can be solved in polynomial time. In particular, some of them can be solved very efficiently by maximal flow algorithms and are quite popular in the image processing community. We study the limit in the continuum of these functionals, show that they always converge to some “crystalline” perimeter/total variation, and provide an almost explicit formula for the limiting functional.
Mathematics Subject Classification: 49Q20 / 65K10
Key words: Generalized coarea formula / total variation / anisotropic perimeter
© EDP Sciences, SMAI, 2009
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.